Journal of Symbolic Logic

Non-branching degrees in the Medvedev lattice of Π⁰₁ classes

Christopher P. Alfeld

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


A $\Sigma^0_1$ class is the set of paths through a computable tree. Given classes $P$ and $Q$, $P$ is Medvedev reducible to $Q, P \leq_{M} Q$, if there is a computably continuous functional mapping $Q$ into $P$. We look at the lattice formed by $\Sigma^0_1$ subclasses of $2^\omega$ under this reduction. It is known that the degree of a splitting class of c.e. sets is non-branching. We further characterize non-branching degrees, providing two additional properties which guarantee non-branching: inseparable and hyperinseparable. Our main result is to show that non-branching iff inseparable if hyperinseparable if homogeneous and that all unstated implications do not hold. We also show that inseparable and not hyperinseparable degrees are downward dense.

Article information

J. Symbolic Logic, Volume 72, Issue 1 (2007), 81-97.

First available in Project Euclid: 23 March 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Π⁰₁ classes Medvedev lattice non-branching degree


Alfeld, Christopher P. Non-branching degrees in the Medvedev lattice of Π⁰₁ classes. J. Symbolic Logic 72 (2007), no. 1, 81--97. doi:10.2178/jsl/1174668385.

Export citation